B12 Urgent help Needed!!: I got my... - Pernicious Anaemi...

Pernicious Anaemia Society
22,708 members16,016 posts

B12 Urgent help Needed!!

Shipra33
Shipra33

I got my first Vitamin b12 injection today and it seems that I'm feeling really Very tired, infact worse than I usually feel after having it. Is this normal? Does it get worse before getting better?

I usually have a level above 600ng/ml over the past many years but for some reason I got it tested and it was 300ng/ml. I wasn't having any symptoms back then except some tingling.

So I never got any supplements bcaz it turned to be in the "normal" range of 200-900ng/ml.

Only after 2 months, the weird brain fog kicked in making me feel Like I'm in a dream sort of a thing, confused, disoriented with a lot of weakness and of course the tingling got worse. That is when I thought of seeing a Doctor and he initially gave me 750mcg tablets which I tried for a month and saw real slow progress. So I asked him if we could increase the dose so he just ordered injections.

And today was my first.

I actually feel worse after the injection.

What does this mean?

Somebody pls let me know. I'm kinda losing my mind now.

18 Replies
oldestnewest

So perhaps tour level did drop again.

Yes you can feel worse before better.

It's not at all unusual to feel worse when treatment starts. Stick with it.

What are your levels of folate, potassium, magnesium, iron and vitamin D like?

If you have B12 injections it could mean that one of these others has become limiting and therefore you are suffering from the deficiency symptoms of these as well.

I got my first shot yesterday. Never had any b12 injections before.

Mg was fine. Folate was also fine.

Vit D is also in range. No idea about Potassium.

It would be worth checking your potassium as that was the first one I thought of - or try eating/drinking potassium rich foods, maybe even with a sprinkle of LoSalt to see if that helps.

Bananas and coconut water, nuts, especially pistachios are some of the best sources but an online search will give you a better idea of what you like.

I hope you feel better soon.

Thank you so much. I will try that. :)

meitu
meitu in reply to deniseinmilden

I agree.

HiddenThis reply has been deleted

Shipra,

Just want to make sure that you know not to take potassium supplements, only up your potassium with food sources.

---------

Do not worry about feeling worse, it is not uncommon when starting out.

You might find that the fatigue, even though you are even more tired/fatigued, is a more natural and restful feeling after starting b12 injections.

I found that before shots my fatigue over years felt very "wired" and after it felt more natural. Even when there was a definite increase in fatigue with injections.

I also realized after b12 supplementation that I had suffered from poor sleep for decades. It was common for me to wake after a full night sleep exhausted. It is a totally different feeling now.

All the best to you.

Shipra33
Shipra33 in reply to Litatamon

Thank you so much!!

Also, how long did it take for you after starting the injections to completely feel normal?

How to answer?

I do not feel completely better Shirpa, unfortunately. But I am only five months in.

However, some of my issues completely disappeared with loading doses like absolute magic. Very grateful and lucky. Even months in I still suddenly remember how many issues I had before injections from head to toe, meaning I forget how bad it all was for me daily. So healing really is something!

When some of them tried to come back when I went to monthly shots (protocol here in Canada) I decided to self-inject. I made that decision so that I could inject every other day until I felt that there were no further improvements, since I had neurological symptoms. Still on every other day as I had some unexpected stress that I felt took me backwards (I have no proof that stress exasperated the issue but I was not pleased when cognitive issues returned a bit).

My legs - strength/muscle recovery - have been the most frustrating. But I found out that I was severely low in vitamin d as well. I struggle with pushing myself too far with being active and then I seem to hit a wall for two days. That part is frustrating.

I also want to tell you that I had a very intense - and I mean VERY - and painful episode that lasted at least 12 hours between my second and third loading shot. I honestly believe that it was nerve endings repairing. My doctor thought that was cuckoo but regardless I believe it. I had had intense nerve pain for over a year and after those bizarre twelve hours it has disappeared. Typing this part for everyone reading about loading shots, as it is not a straight line for everyone.

I also believe that magnesium supplementation has helped.

Hope it all improves soon for you Shirpa.

amelirom
amelirom in reply to Litatamon

Hi , what type of b12 you use? Can you get the injections in Canada without prescription?

Litatamon
Litatamon in reply to amelirom

Yes. Just ask for it behind the counter at any pharmacy (b12 and needles/syringe).

Cyanocobalamin. Cheap too. Less than $5 at most (Shopper's Drug Mart and Metro are the most expensive in Ontario - I stick with Loblaws and Wal-mart).

If you want hydroxocobalamin or methylcobalamin you will be able to get either through a compound pharmacy, with a prescription from a naturopathic doctor (self-injection). But also note that many naturopathic doctors can give you a shot of methylcobalamin for a somewhat reasonable price.

I stick with cyanocobalamin because I can afford it. And because I gave methyl a try, and hated how I felt. Will probably try hydroxocobalamin when it fits my budget.

All the best.

Litatamon
Litatamon in reply to Litatamon

Just in case ---

Best to throw out vial after 28 days, even it is not finished.

amelirom
amelirom in reply to Litatamon

Thank you !!

I'm glad it started to work out for you. Keep it going. You're doing great and will be completely fine in a few months for sure.

What was your b12 level when you were diagnosed?

I was 103.

You may also like...